Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 24, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 10, 2008, 7:08 PM CDT for Douglas County, Franklin County, Shawnee County, Kansas. It was in force for 37 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2008, 7:08 PM CDT (00:08 UTC)
- Expired
- Apr 10, 2008, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Douglas County, KS, Franklin County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 65 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:11 PM CDT | TSTM WND DMG | 5 W Ottawa, KS | EMERGENCY MANAGER REPORTED POWER LINES DOWN ON KANSAS HIGHWAY 68 BETWEEN OTTAWA AND POMONA. |
| Apr 10, 7:11 PM CDT | TSTM WND GST 60 | 2 Ne Pomona, KS | |
| Apr 10, 7:17 PM CDT | TSTM WND DMG | Ottawa, KS | LARGE TREE DOWN REPORTED BY SHERIFF IN OTTAWA. THE TREE WAS BLOCKING A ROAD. |
| Apr 10, 7:25 PM CDT | TSTM WND DMG | 8 Sw Lawrence, KS | 6-7 INCH TREE LIMBS DOWN |
| Apr 10, 7:25 PM CDT | TSTM WND GST 60 | 6 Sw Topeka, KS | |
| Apr 10, 7:27 PM CDT | TSTM WND DMG | 3 S Topeka, KS | TRANSFORMERS BLOWN ON TOPEKA BOULEVARD IN SOUTH TOPEKA. |
| Apr 10, 7:27 PM CDT | TSTM WND GST 60 | 5 W Topeka, KS | WIBW TV REPORTED WINDS AROUND 60 MPH. |
| Apr 10, 7:29 PM CDT | TSTM WND DMG | 4 W Lawrence, KS | SHINGLES BLOWN OFF ROOF IN WEST LAWRENCE. |
| Apr 10, 7:29 PM CDT | TSTM WND GST 60 | 4 W Lawrence, KS | |
| Apr 10, 7:30 PM CDT | TSTM WND GST 60 | 4 W Lawrence, KS | |
| Apr 10, 7:31 PM CDT | TSTM WND GST 61 | 3 Ne Topeka, KS | ASOS AT BILLARD AIRPORT NWS OFFICE. |
| Apr 10, 7:35 PM CDT | TSTM WND DMG | Lawrence, KS | TREE DOWNED OVER THE ROAD AT THE 300 BLOCK OF HIGHWAY 40. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 110008
SVRTOP
KSC045-059-177-110045-
/O.NEW.KTOP.SV.W.0024.080411T0008Z-080411T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
708 PM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF DOVER TO 5 MILES NORTHWEST OF
PRINCETON...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF TOPEKA
TO 7 MILES SOUTHWEST OF OTTAWA...MOVING NORTHEAST AT 63 MPH.
* LOCATIONS IMPACTED INCLUDE...
OTTAWA...
RICHLAND...
TOPEKA...
RANTOUL...
CLINTON LAKE...
CLINTON...
BALDWIN CITY...
CLINTON STATE PARK...
PLEASANT GROVE...
LECOMPTON...
WELLSVILLE...
LAWRENCE...
EUDORA...
STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3839 9551 3886 9550 3887 9587 3894 9595
3910 9594 3922 9577 3921 9558 3905 9558
3906 9541 3903 9535 3903 9518 3898 9517
3897 9504 3839 9507
TIME...MOT...LOC 0008Z 226DEG 54KT 3903 9586 3854 9534
$$3 follow-up statements
000
WWUS53 KTOP 110019
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
717 PM CDT THU APR 10 2008
KSC045-059-177-110045-
/O.CON.KTOP.SV.W.0024.000000T0000Z-080411T0045Z/
SHAWNEE-DOUGLAS-FRANKLIN-
717 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR FRANKLIN...DOUGLAS AND SHAWNEE COUNTIES...
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF DOVER TO RICHLAND TO
4 MILES NORTHEAST OF PRINCETON...OR ALONG A LINE EXTENDING FROM 9
MILES WEST OF TOPEKA TO 14 MILES SOUTHWEST OF LAWRENCE TO 5 MILES
SOUTH OF OTTAWA...MOVING NORTHEAST AT 62 MPH.
NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN REPORTED OUT OF
COFFEY...OSAGE AND LYON COUNTIES.
LOCATIONS IMPACTED INCLUDE...
LONE STAR...RANTOUL...CLINTON LAKE...CLINTON...TOPEKA...PLEASANT
GROVE...CLINTON STATE PARK...BALDWIN CITY
...LECOMPTON...WELLSVILLE...LAWRENCE AND EUDORA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3839 9551 3886 9550 3887 9587 3894 9595
3910 9594 3922 9577 3921 9558 3905 9558
3906 9541 3903 9535 3903 9518 3898 9517
3897 9504 3839 9507
TIME...MOT...LOC 0017Z 226DEG 54KT 3903 9585 3889 9548
3855 9522
$$000
WWUS53 KTOP 110030
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
729 PM CDT THU APR 10 2008
KSC045-059-177-110045-
/O.CON.KTOP.SV.W.0024.000000T0000Z-080411T0045Z/
SHAWNEE-DOUGLAS-FRANKLIN-
729 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR FRANKLIN...DOUGLAS AND SHAWNEE COUNTIES...
AT 725 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SILVER LAKE TO 4 MILES NORTHWEST OF
CLINTON STATE PARK TO 6 MILES NORTH OF RANTOUL...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF TOPEKA TO 6 MILES WEST OF
LAWRENCE TO 8 MILES EAST OF OTTAWA...MOVING NORTHEAST AT 62 MPH.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...
EUDORA...
TOPEKA...
REPORTS OF TREE DOWN IN OTTAWA AND WINDS IN EXCESS OF 60 MPH IN WEST
TOPEKA.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3839 9551 3886 9550 3887 9587 3894 9595
3910 9594 3922 9577 3921 9558 3905 9558
3906 9541 3903 9535 3903 9518 3898 9517
3897 9504 3839 9507
TIME...MOT...LOC 0029Z 226DEG 54KT 3917 9580 3902 9532
3867 9507
$$000
WWUS53 KTOP 110045
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
744 PM CDT THU APR 10 2008
KSC045-059-177-110054-
/O.EXP.KTOP.SV.W.0024.000000T0000Z-080411T0045Z/
SHAWNEE-DOUGLAS-FRANKLIN-
744 PM CDT THU APR 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...DOUGLAS AND SHAWNEE
COUNTIES WILL EXPIRE AT 745 PM CDT...
AT 744 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD EXITED
THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT GUSTY WINDS OF 40 TO 50 MPH WERE STILL POSSIBLE
FROM SHOWERS AND THUNDERSTORMS THROUGH 815 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3839 9551 3886 9550 3887 9587 3894 9595
3910 9594 3922 9577 3921 9558 3905 9558
3906 9541 3903 9535 3903 9518 3898 9517
3897 9504 3839 9507
TIME...MOT...LOC 0044Z 226DEG 54KT 3933 9559 3917 9511
3882 9486
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:09 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 10, 4:09 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 409 PM CDT THU APR 10 2008 .DISCUSSION... INITIAL FORECAST CONCERNS ARE WITH REGARDS TO SEVERE THUNDERSTORM WATCH IN EFFECT FOR EASTERN TIER OF COUNTIES. SURFACE LOW PRESSURE CENTER AT FORECAST TIME WAS AROUND KCNK WITH MAX PRESSURE FALLS OVER SOUTHWEST IA. PACIFIC FRONT HAS PUSHED EAST OF THE CWA BRINGING BEST QUALITY LOW LEVEL MOISTURE EAST INTO MO. GREATEST ONGOING CONVECTIVE ACTIVITY WAS OVER NORTHWESTERN MO WITH A SECONDARY AREA OF CONVECTION DEVELOPING OVER NORTH CENTRAL OK AND SOUTH CENTRAL KS. WITH THE WARM FRONT NORTH OF THE CWA AT THIS TIME...BREAKS IN THE STRATUS HAVE ALLOWED FOR THE EROSION OF ANY CONVECTIVE INHIBITION...WHICH WAS ALLOWING ISOLATED CONVECTION TO DEVELOP WITHIN THE WATCH AREA. CONVECTION OVER SOUTH CENTRAL KS MAY EXPAND IN COVERAGE THROUGH THE 23 TO 00Z TIMEFRAME AS CONVERGENCE ALONG TRUE COLD FRONT AND DAYTIME HEATING COMBINED WITH COLD CORE ASSOCIATED WITH UPPER LEVEL SHORTWAVE ALOFT SET UP AT LEAST SOME MARGINAL INSTABILITY JUST SOUTH OF THE CWA. THIS ACTIVITY WILL ROTATE NORTHEAST AS THE COLD FRONT PUSHES EAST THIS EVENING. THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH ALONG THE COLD FRONT AFTER SUNSET AS DEEP LOW LEVEL MOISTURE AND FORCING OTHER THAN CONVERGENCE ALONG THE COLD FRONT IS LACKING. ISOLATED THUNDERSTORMS MAY BECOME STRONG ENOUGH BEFORE SUNSET IN THE WATCH AREA TO PRODUCE SOME ONE INCH HAIL OR 60 MPH WIND GUSTS. AFTER SUNSET WOULD EXPECT SEVERE WEATHER CHANCES TO DIMINISH QUICKLY...AND WOULD EXPECT TOP CWA COUNTIES TO BE REMOVED FROM THE WATCH WELL BEFORE THE EXP TIME OF 9 PM. OTHER CONCERNS TONIGHT WERE SOUTHWESTERLY WINDS SOUTHEAST OF THE LOW CLIMBING ABOVE ADVISORY CRITERIA. AT THIS TIME WITH THE BENEFIT OF DAYTIME HEATING SITES IN EAST CENTRAL KS ARE NOT REACHING ADVISORY LEVELS...SO DO NOT EXPECT AFTER SUNSET WITHOUT THE BENEFIT OF THERMAL MIXING SITES WILL REACH ADVISORY LEVELS...SO WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 22Z. SAME CONCERNS WITH WINDS OVERNIGHT BEHIND THE SURFACE LOW WITH RELATIVELY TIGHT PRESSURE GRADIENT. ALL GUIDANCE INDICATES WINDS BELOW ADVISORY LEVELS...AND ONCE AGAIN WITHOUT THE BENEFIT OF DAYTIME HEATING...DO NOT EXPECT WINDS TO CLIMB ABOVE ADVISORY LEVELS OVERNIGHT...SO HAVE NOT ISSUED WIND ADVISORY FOR NORTH CENTRAL KS AT THIS TIME. IF PRESSURE GRADIENT REMAINS SUFFICIENTLY STRONG TOMORROW...AND SUBSIDENCE IS GREAT ENOUGH TO PROVIDE SOME BREAKS IN THE CLOUD COVER...SOME SITES IN NORTH CENTRAL KS MAY REACH ADVISORY LEVELS. SINCE CONFIDENCE IN THIS IS LOW AT THIS TIME WILL LEAVE WIND ADVISORY DECISION FOR TOMORROW UP TO THE NEXT FORECAST CYCLE FOR LATEST ANALYSIS. LATE TONIGHT/FRIDAY..AXIS OF INSTABILITY ALOFT MOVES INTO EASTERN CWA LATE EVENING...AND IS CLEAR OF THE AREA BY THE MIDNIGHT HOUR. CAA THEN REALLY KICKS IN WITH NORTHWESTERLY FLOW BEHIND THE UPPER LOW. WILL CARRY A SLIGHT CHANCE FOR RAIN...WITH SLIGHT CHANCE FOR RAIN OR SNOW WHERE SURFACE TEMPS ARE LESS THAN 36F. NOT EXPECTING A HARD FREEZE CONSIDERING OVERNIGHT MIXING AND CLOUD COVER...BUT TEMPERATURES NEAR 32F ARE EXPECTED ACROSS NORTH CENTRAL KANSAS. AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LOW WITH NEARLY NEUTRAL TEMPERATURE ADVECTION KEEPING TEMPS IN THE LOW 40S. SAT...ANOTHER LOBE OF ENERGY SWEEPS AROUND THE BACK SIDE OF THE UPPER LOW ON SATURDAY...AND REINFORCES BOTH MORE COLD ADVECTION AND ANOTHER SLIGHT CHANCE FOR SOME SNOW SHOWERS. MOISTURE AND LIFT SEEM TO CLEAR THE EASTERN CWA BY LATE AFTERNOON...BUT THINK IT TOO LATE FOR THE SUN TO MAKE MUCH DIFFERENCE IN HIGH TEMPS. SUN/MON...500 MB FLOW BECOMES NEARLY DUE NORTH BEHIND THE DEPARTING UPPER LOW AND AHEAD OF HIGHLY AMPLIFIED WESTERN RIDGE. THIS KEEPS US AGAIN IN COOLER FLOW BUT WARMER TEMPS OF +6C AT 850MB CREEP ACROSS THE AREA BY LATE DAY SUNDAY AND SHOULD GET US INTO THE MID 50S BY LATE DAY. COOLER HIGH PRESSURE ASSOCIATED WITH THE NORTHERLY FLOW CONTINUES TO HAVE INFLUENCE ON ITS EASTERN SIDE THROUGH MONDAY BUT SHOULD STILL RAISE A FEW MORE DEGREES NEAR 60 WITH SUN AND SLOW WARMING TREND. TUES-THURS...FLATTENING RIDGE BRINGS ZONAL FLOW ACROSS THE ROCKIES AND A RETURN TO THE LEE TROF AND WARM SOUTHERLY WINDS. LATEST EC AND GFS HAVE NEXT UPPER LOW POISED OFF THE WEST COAST PROGGED TO MOVE EASTWARD INTO THE FOUR CORNERS BY THURSDAY AFTERNOON. END RESULT WILL BE TEMPERATURES FINALLY NEAR 70 FOR THE MID TO LATE WEEK. && .AVIATION... THERE IS A SLIGHT CHANCE THAT A THUNDERSTORM MAY MOVE OVER TOP OR FOE LATE THIS AFTERNOON...HOWEVER DUE TO THE ISOLATED NATURE OF CONVECTION DID NOT INCLUDE A TEMPO GROUP IN THE TAFS AND SIDED WITH VCTS WORDING AT THIS TIME. WINDS WILL REMAIN BREEZY AND SLOWLY VEER AROUND TO THE WEST TONIGHT AS SURFACE LOW MOVES OFF TO THE NORTHEAST. A COLD FRONT IS EXPECTED TO MOVE THROUGH TAF SITES IN THE 04 TO 05Z TIMEFRAME...WHICH WILL LIKELY BRING AN MVFR DECK BACK THROUGH TAF SITES. AT THIS TIME CIGS LOOK TO HOLD AROUND THE 2 KFT LEVEL...SO HAVE CIGS REMAINING AT THIS LEVEL FROM 04-05Z ON AT THIS TIME. TOWARDS THE END OF THE TAF PERIOD WINDS MAY VEER FURTHER AROUND TO THE WEST NORTHWEST...BUT DID NOT ADD A CHANGE GROUP AT THIS TIME AS CIGS LOOK TO REMAIN FAIRLY PERSISTENT. CAVANAUGH && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 PM THURSDAY FOR KSZ058-KSZ059. && 67/CAVANAUGH
Hazardous weather outlook, Apr 10, 6:03 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 603 PM CDT THU APR 10 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-112315- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 603 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SUNSET...WITH THE STRONGEST STORMS EXPECTED ALONG AND SOUTHEAST OF A SENECA TO EMPORIA LINE. WINDS OF 60 MPH OR MORE AND HAIL AROUND AN INCH WILL BE THE PRIMARY THREATS FROM THE STRONGER THUNDERSTORMS. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN INTENSITY AND MOVE EAST OF THE AREA AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES OVERNIGHT FRIDAY INTO SATURDAY WILL BE AT OR JUST BELOW FREEZING ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON OR TONIGHT...MAINLY ALONG AND SOUTHEAST OF A SENECA TO EMPORIA LINE.
In the hours before
Local storm report, Apr 10, 6:32 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
632 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL TOPEKA 39.05N 95.68W
04/10/2008 E0.75 INCH SHAWNEE KS PUBLIC
AT 93RD AND WANAMAKER.
&&
BNLocal storm report, Apr 10, 6:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
638 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 SSE MAPLE HILL 39.04N 96.01W
04/10/2008 E0.75 INCH WABAUNSEE KS TRAINED SPOTTER
&&Local storm report, Apr 10, 6:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
641 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL ROSSVILLE 39.14N 95.95W
04/10/2008 E1.00 INCH SHAWNEE KS TRAINED SPOTTER
HAIL COVERING THE GROUND 2 INCHES DEEP IN ROSSVILLE.
&&Local storm report, Apr 10, 6:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
659 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 7 N BURLINGTON 38.30N 95.74W
04/10/2008 M63 MPH COFFEY KS AWOS
&&Local storm report, Apr 10, 7:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
700 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG EMPORIA 38.40N 96.18W
04/10/2008 LYON KS LAW ENFORCEMENT
ROOF BLOWN OFF CATTLE SHED. AT LEAST PART OF COMMERCIAL
SIGN BLOWN DOWN. TREE LIMBS DOWN.
&&Local storm report, Apr 10, 7:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
707 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 1 WSW OSAGE CITY 38.63N 95.83W
04/10/2008 OSAGE KS TRAINED SPOTTER
ESTIMATED 60 MPH OR GREATER WINDS BLEW OVER A ROW OF
PORT-O-POTTIES IN OSAGE CITY.
&&
BNThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:00 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 14 min |
| Apr 10, 7:21 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 39 min |
| Apr 11, 3:31 AM CDT | Wind Advisory | TOP | Cloud, Ottawa, Republic, Washington | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.